Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 106, NWS Little Rock, AR

August 19, 2018Monroe County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 19, 2018, 7:05 PM CDT for Monroe County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2018, 7:05 PM CDT (00:05 UTC)
Expired
Aug 19, 2018, 10:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:04 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 19, 7:04 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
704 PM CDT Sun Aug 19 2018

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

SHRA/TSRA will move across the state through this evening and
overnight...with some MVFR or lower conditions expected with this
activity. Some patchy fog will be possible overnight...but SRLY
winds should limit widespread or dense fog. Some SHRA/TSRA will
remain possible through Mon as well...but winds will switch to the
SW and W by late in the afternoon hrs.

&&

.PREV DISCUSSION...(ISSUED 325 PM CDT Sun Aug 19 2018)

SHORT TERM...Tonight Through Tuesday

Current VIS satellite imagery showed showers and thunderstorms
developing along a warm front that was slowly lifting north on
Sunday afternoon. Low level clouds were seen moving northwest
depicting a southeast flow in the lower levels, however aloft,
persistent northwest flow over the last couple weeks had backed to
the southwest in response to a surface low near central Kansas. SAT
imagery depicts well defined drying at all levels behind the cold
front across central KS/OK. Abundant moisture continued to advect
into AR from the Gulf of Mexico. Temperatures this afternoon were in
the 70s and 80s north of the front, to 80s and 90s south of the
front. Dew points are in the lower to middle 70s. Theta E gradient
was highest across central AR near and south of the boundary. In
this area, ML CAPE values were 2000 to 3000 J/kg with SB CAPE
approaching 4500 J/kg. PWATS were 2.0 to 2.1 inches along and south
of the warm front. 0-3km helicity values should increase through the
evening from less than 100 m2/s2 to 150-300 m2/s2 across central and
northwestern AR.

Convection is expected to develop across AR through the afternoon.
Given all the environmental conditions already in place, severe
storms may be a concern heading into this evening through tonight.
Strong damaging winds and large hail are the main threats, however
given winds turn with height near this low, an isolated tornado or
two can not be ruled out, mainly across the northwest portion of the
state.

Meridional flow is expected to persist in the upper levels through
much of the period. Heading into Monday the upper low begins to lift
towards the northeast as it deepens. Across our area this upper low
will provide continued forcing for ascent across much of the CWA.
This forcing will remain in place, continuing rain chances, until
the front passes late Monday into Tuesday. Expect drier and
slightly cooler air to filter in behind this front.

LONG TERM...Tuesday Night Through Sunday

An upper ridge will be over Texas to begin the period with northwest
flow over Arkansas and up through the Midwest. The northwest flow
continues over the area through the period with several impulses
coming around the ridge.

The long term forecast will begin dry and slightly cooler with
surface high pressure over the area. The high moves off to the
northeast Thursday and will allow a weak system to move through the
northwest flow and bring a chance of showers and thunderstorms. Rain
chances will continue on Friday and Saturday then chances decrease
Sunday. High temperatures will be mainly in the 80s Wednesday
through Friday, then more widespread 90s return for next weekend.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Aug 19, 4:46 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
446 PM CDT Sun Aug 19 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
446 PM CDT Sun Aug 19 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Thunderstorms are expected to expand in coverage across the area
the rest of the afternoon and continue through the evening and
overnight hours. Some strong and severe storms are possible...with
damaging winds in excess of 60 mph the primary threat.
However...a few tornadoes and large hail will also be possible.
The best chances for seeing severe weather will be across the
northern and northwest portion of the area...though some strong to
severe thunderstorms will remain possible further south. Locally
heavy rainfall will be a more probable threat...which may result
in an increased threat for isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Thunderstorms will remain in the forecast through late Monday.
Some strong to briefly severe thunderstorms will be possible
across the area during this period...with strong winds the main
severe weather threat with the strongest storms. Some areas of
heavy rainfall will be more probable concern given some recent
heavy rainfall. This may result in increased threat for localized
flash flooding.

.Spotter Information Statement...

Spotter activity may be needed across northern and northwest
portions of the area late this afternoon and this evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/44

In the hours before

Special weather statement, Aug 19, 4:26 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
426 PM CDT SUN AUG 19 2018

ARZ063-064-069-192215-
Drew AR-Cleveland AR-Lincoln AR-
426 PM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEVELAND...
NORTHWESTERN DREW AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 515 PM
CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Herbine, or 12 miles southeast of Rison, moving east at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Star City...                      Plantersville...
Feenyville...                     Herbine...
Glendale in Lincoln County...     Cornerville...
Pansy...                          Rock Springs...
Rowell...                         Palmyra...
Relfs Bluff...                    Calmer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3375 9211 3388 9217 3401 9186 3375 9176
TIME...MOT...LOC 2126Z 251DEG 9KT 3382 9205

62
Special weather statement, Aug 19, 5:06 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
506 PM CDT SUN AUG 19 2018

ARZ056-057-064-065-192230-
Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
506 PM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESHA...SOUTHEASTERN
JEFFERSON...SOUTHEASTERN LINCOLN AND SOUTH CENTRAL ARKANSAS COUNTIES
UNTIL 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mills, or 7 miles west of Dumas, moving northeast at 20 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dumas...                          Gould...
Gillett...                        Mitchellville...
Watson...                         Douglas...
Mills...                          Arkansas Post...
Garrett Bridge...                 Pendleton...
Gourd...                          Reedville...
Morgan Point Recreation Area...   Pickens in Desha County...
Avery...                          Fresno...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3380 9164 3395 9173 3417 9142 3389 9126
TIME...MOT...LOC 2206Z 246DEG 18KT 3392 9160

62
Special weather statement, Aug 19, 5:50 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
550 PM CDT SUN AUG 19 2018

ARZ057-065-192315-
Desha AR-Arkansas AR-
550 PM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES UNTIL 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merrisach Lake, or 15 miles northeast of Dumas, moving northeast at
35 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Yancopin...                       Merrisach Lake...
Trusten Holder WMA...             Arkansas Post...
Morgan Point Recreation Area...   Pendleton...
Weber...                          Tichnor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3403 9089 3402 9098 3399 9097 3398 9101
      3400 9102 3398 9108 3396 9109 3388 9140
      3406 9139 3434 9106 3429 9106 3428 9108
      3422 9106 3419 9109 3415 9108 3412 9112
      3412 9096 3409 9092 3410 9088 3408 9087
TIME...MOT...LOC 2249Z 246DEG 29KT 3401 9127

62
Local storm report, Aug 19, 6:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             CLARKSVILLE             35.46N  93.47W
08/19/2018  E1.75 INCH       JOHNSON            AR   LAW ENFORCEMENT

&&

EVENT NUMBER LZK1800284

230
Local storm report, Aug 19, 6:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SHADY GROVE             35.46N  93.52W
08/19/2018  E1.00 INCH       JOHNSON            AR   AMATEUR RADIO

&&

EVENT NUMBER LZK1800285

230
Local storm report, Aug 19, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             CLARKSVILLE             35.46N  93.47W
08/19/2018  E1.00 INCH       JOHNSON            AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK1800286

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:24 PM CDTTornado WarningLZKPope, Van Buren21 min
Aug 19, 7:34 PM CDTSpecial Weather StatementLZKPike56 min
Aug 19, 7:46 PM CDTFlash Flood WarningLZKJohnson, Pope, Van Buren4 hr
Aug 19, 7:49 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren56 min
Aug 19, 8:09 PM CDTSpecial Weather StatementLZKPope51 min
Aug 19, 8:16 PM CDTSpecial Weather StatementLZKClark, Garland, Hot Spring59 min
Aug 19, 8:20 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren55 min
Aug 19, 8:35 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren55 min
Aug 19, 8:46 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Montgomery and 3 more29 min
Aug 19, 9:03 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren42 min
Aug 19, 9:12 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Izard, Stone63 min
Aug 19, 9:13 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Perry, Saline32 min
Aug 19, 9:21 PM CDTFlash Flood WarningLZKCleburne, Stone, Van Buren4 hr
Aug 19, 9:22 PM CDTSpecial Weather StatementLZKDallas, Grant53 min
Aug 19, 9:32 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Pope, Van Buren43 min
Aug 19, 9:35 PM CDTTornado WarningLZKConway25 min
Aug 19, 9:37 PM CDTSevere Thunderstorm WarningLZKFaulkner, Grant, Hot Spring, Perry, Pulaski, Saline23 min
Aug 19, 9:38 PM CDTSpecial Weather StatementLZKDallas37 min
Aug 19, 9:41 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp, Stone49 min
Aug 19, 9:55 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski35 min
Aug 19, 9:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Van Buren, White47 min
Aug 19, 10:10 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren, White50 min
Aug 19, 10:10 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Sharp50 min
Aug 19, 10:19 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White26 min
Aug 19, 10:26 PM CDTSpecial Weather StatementLZKSharp49 min
Aug 19, 10:30 PM CDTFlash Flood WarningLZKCleburne, Conway, Van Buren3 hr
Aug 19, 10:42 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, White33 min
Aug 19, 10:45 PM CDTSpecial Weather StatementLZKPrairie15 min
Aug 19, 10:53 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Sharp41 min
Aug 19, 11:11 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff23 min
Aug 19, 11:16 PM CDTSpecial Weather StatementLZKMonroe29 min
Aug 20, 12:44 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson31 min
Aug 20, 1:12 AM CDTSpecial Weather StatementLZKJefferson33 min
Aug 20, 6:43 AM CDTFlash Flood WarningLZKArkansas, Desha92 min
Aug 20, 1:50 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe40 min
Aug 20, 2:21 PM CDTSpecial Weather StatementLZKWhite24 min
Aug 20, 2:34 PM CDTSpecial Weather StatementLZKFaulkner26 min
Aug 20, 2:59 PM CDTSpecial Weather StatementLZKWhite31 min
Aug 20, 3:24 PM CDTSpecial Weather StatementLZKWoodruff36 min
Aug 20, 3:33 PM CDTSpecial Weather StatementLZKDesha42 min
Aug 20, 3:36 PM CDTSpecial Weather StatementLZKDrew54 min
Aug 20, 3:45 PM CDTSpecial Weather StatementLZKWoodruff30 min
Aug 20, 4:08 PM CDTSpecial Weather StatementLZKPulaski, Saline37 min
Aug 20, 4:13 PM CDTSpecial Weather StatementLZKWoodruff32 min
Aug 20, 4:18 PM CDTSevere Thunderstorm WarningLZKWoodruff27 min
Aug 20, 4:27 PM CDTSpecial Weather StatementLZKPrairie48 min
Aug 20, 4:45 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff30 min
Aug 20, 6:22 PM CDTSpecial Weather StatementLZKArkansas23 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.